Convergence of polynomial ergodic averages

Bernard Host*, Bryna Kra

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

64 Scopus citations


We prove the L2 convergence for an ergodic average of a product of functions evaluated along polynomial times in a totally ergodic system. For each set of polynomials, we show that there is a particular factor, which is an inverse limit of nilsystems, that controls the limit behavior of the average. For a general system, we prove the convergence for certain families of polynomials.

Original languageEnglish (US)
Pages (from-to)1-19
Number of pages19
JournalIsrael Journal of Mathematics
StatePublished - 2005

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Convergence of polynomial ergodic averages'. Together they form a unique fingerprint.

Cite this